On the structure of optimal ordering policies for stochastic inventory systems with minimum order quantity

Research output: Contribution to journalArticlepeer-review

28 Scopus citations

Abstract

We study a single-product periodic-review inventory model in which the ordering quantity is either zero or at least a minimum order size. The ordering cost is a linear function of the ordering quantity, and the demand in different time periods are independent random variables. The objective is to characterize the inventory policies that minimize the total discounted ordering, holding, and backorder penalty costs over a finite time horizon. We introduce the concept of an M-increasing function. These functions allow us to characterize the optimal inventory policies everywhere in the state space outside of an interval for each time period. Furthermore, we identify easily computable upper bounds and asymptotic lower bounds for these intervals. Finally, examples are given to demonstrate the complex structure of the optimal inventory policies.

Original languageEnglish (US)
Pages (from-to)257-270
Number of pages14
JournalProbability in the Engineering and Informational Sciences
Volume20
Issue number2
DOIs
StatePublished - Apr 2006

All Science Journal Classification (ASJC) codes

  • Statistics and Probability
  • Statistics, Probability and Uncertainty
  • Management Science and Operations Research
  • Industrial and Manufacturing Engineering

Fingerprint Dive into the research topics of 'On the structure of optimal ordering policies for stochastic inventory systems with minimum order quantity'. Together they form a unique fingerprint.

Cite this